Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 197, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 26, 2012, 4:39 PM MDT for Cherry County, Sheridan County, Nebraska. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2012, 4:39 PM MDT (22:39 UTC)
- Expired
- Aug 26, 2012, 5:45 PM MDT
- In force
- 66 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cherry County, NE, Sheridan County, NE
The radar
The Rapid City radar (KUDX), 152 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 10.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2327 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
287
WUUS53 KLBF 262239
SVRLBF
NEC031-161-262345-
/O.NEW.KLBF.SV.W.0197.120826T2239Z-120826T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
439 PM MDT SUN AUG 26 2012
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
NORTHEASTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 545 PM MDT
* AT 435 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HOOVER LAKE...OR 12 MILES NORTHEAST OF GORDON...AND MOVING
SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SHELL LAKE STATE WILDLIFE MANAGEMENT AREA AROUND 445 PM MDT.
INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD AROUND 520 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4301 10176 4299 10162 4271 10193 4286 10223
4301 10219
TIME...MOT...LOC 2239Z 316DEG 14KT 4294 10207
WIND...HAIL 60MPH 1.00IN
$$
ROBERG2 follow-up statements
397
WWUS53 KLBF 262309
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
609 PM CDT SUN AUG 26 2012
NEC161-262317-
/O.CAN.KLBF.SV.W.0197.000000T0000Z-120826T2345Z/
SHERIDAN NE-
509 PM MDT SUN AUG 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHERIDAN COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4279 10207 4301 10207 4301 10176 4299 10162
4271 10193
TIME...MOT...LOC 2307Z 316DEG 14KT 4287 10193
$$
NEC031-262345-
/O.CON.KLBF.SV.W.0197.000000T0000Z-120826T2345Z/
CHERRY NE-
509 PM MDT SUN AUG 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CHERRY COUNTY UNTIL 545 PM MDT...
AT 503 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
NORTH OF INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD...OR 14 MILES EAST
OF GORDON...MOVING SOUTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD AROUND 520 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4279 10207 4301 10207 4301 10176 4299 10162
4271 10193
TIME...MOT...LOC 2307Z 316DEG 14KT 4287 10193
WIND...HAIL 60MPH 1.00IN
$$
ROBERG146
WWUS53 KLBF 262339
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
639 PM CDT SUN AUG 26 2012
NEC031-262349-
/O.EXP.KLBF.SV.W.0197.000000T0000Z-120826T2345Z/
CHERRY NE-
539 PM MDT SUN AUG 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHERRY COUNTY
WILL EXPIRE AT 645 PM CDT/545 PM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4279 10207 4301 10207 4301 10176 4299 10162
4271 10193
TIME...MOT...LOC 2339Z 316DEG 14KT 4278 10181
$$
ROBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 1:50 PM MDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 26, 1:50 PM MDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
250 PM CDT SUN AUG 26 2012
.SYNOPSIS...
AT 19Z...HAND ANALYSIS OF THE MSL DATA SHOWED A FRONT ACROSS
SOUTH DAKOTA FROM ABOUT MOBRIDGE TO NEAR PINE RIDGE. IN NEBRASKA...A
BOUNDARY WAS INDICATED ACROSS THE PANHANDLE WITH SURFACE MOISTURE
CONVERGING ALONG IT. THE SATELLITE DERIVED PRECIPITABLE WATER SHOWED
23-25MM POOLING IN THE AREA OF THE SURFACE TROUGH AND ALSO LIFTED
INDICES OF -3C TO -5C. IN THE VISIBLE IMAGERY...CUMULUS DEVELOPMENT
WAS OCCURRING ALONG THE BOUNDARY FROM PINE RIDGE TO JUST EAST OF
ALLIANCE AND SIDNEY.
&&
.SHORT TERM...TONIGHT THROUGH MONDAY.
IN WESTERN NEBRASKA...SOME CONVECTION WILL PROBABLY DEVELOP IN
THE FAVORABLE MOISTURE ALONG THE SURFACE TROUGH/DRY LINE OVER THE
PANHANDLE THIS EVENING. WITH SURFACE DEWPOINTS IN THE 50S...THE LOW
LEVEL MOISTURE IS MARGINAL FOR SIGNIFICANT PRECIPITATION. SOME
MENTION OF THUNDERSTORMS IS APPROPRIATE FOR THE PANHANDLE AND THE
WESTERN SANDHILLS THOUGH WE WILL KEEP THE PROBABILITY BELOW 30
PERCENT. WITH THE SURFACE TROUGH CONTINUING OVER THE NEBRASKA
PANHANDLE AND THE CENTER OF THE UPPER HIGH OVER CENTRAL
COLORADO...SOME MENTION OF THUNDERSTORMS WOULD BE APPROPRIATE FOR
THOSE SAME AREAS AGAIN MONDAY.
IN OTHER AREAS...THERE IS A POSSIBILITY OF FOG AGAIN TONIGHT.
WITH THE LIGHT EAST TO SOUTHEAST WIND AND HIGH SURFACE DEWPOINTS...
CONDITIONS ARE FAVORABLE FOR FOG. THEREFORE...WE WILL INCLUDE PATCHY
FOG IN THE FORECAST FOR CENTRAL AND SOUTHWEST NEBRASKA TONIGHT AND
EARLY MONDAY.
.MEDIUM AND EXTENDED RANGE...MONDAY NIGHT THROUGH SUNDAY.
AS THE UPPER HIGH CONTINUES TO BUILD TO THE NORTHEAST ONTO THE
CENTRAL PLAINS...THE CHANCES OF PRECIPITATION DECREASE THROUGH THE
REST OF THE WEEK. THEREFORE...A DRY FORECAST IS APPROPRIATE THROUGH
AT LEAST THE END OF THE WEEK WITH VERY WARM TEMPERATURES.
&&
.AVIATION...
VFR CONDITIONS TO PREVAIL ACROSS MUCH OF THE FORECAST REGION
THROUGH THE TAF FORECAST PERIOD. MODEL GUIDANCE STILL INDICATES THE
POTENTIAL OF THUNDERSTORM DEVELOPMENT ACROSS THE EASTERN PANHANDLE
OF NEBRASKA LATE THIS AFTERNOON/EVENING. MODEL SOUNDINGS WOULD
SUGGEST HIGH BASED STORMS CAPABLE OF MARGINAL HAIL...AND STRONG
ERRATIC WIND. OTHERWISE...MODEL GUIDANCE IS HINTING AT A RETURN OF
GROUND FOG AT THE KLBF TERMINAL FROM 27.09Z-27.15Z...FORECAST
CONFIDENCE OF LOW FOG DEVELOPMENT IS LESS THAN 20 PERCENT...SO WILL
LEAVE OUT FOR NOW.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT THROUGH EXTENDED RANGE...SPRINGER
AVIATION...JACOBSHazardous weather outlook, Aug 26, 2:08 PM MDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 308 PM CDT SUN AUG 26 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-272015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 308 PM CDT SUN AUG 26 2012 /208 PM MDT SUN AUG 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. HIGH BASED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON OVER PORTIONS OF THE EASTERN PANHANDLE OF NEBRASKA. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING GUSTY ERRATIC WIND AND MARGINAL HAIL. THE GREATEST AREA OF CONCERN IS GENERALLY WEST OF HIGHWAY 61 FROM OGALLALA TO MERRIMAN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. FIRE DANGER WILL BE HIGH MONDAY...TUESDAY AND WEDNESDAY OVER MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA...AS WARM TEMPERATURES...A DRY ANTECEDENT AIR MASS AND GUSTY SOUTHERLY WINDS OF UP TO 25 MPH ALLOW FOR ANY FIRE START TO BURN OUT OF CONTROL. THE GREATEST AREA OF CONCERN MONDAY IS GENERALLY ALONG AND SOUTH OF HIGHWAY 83...TUESDAY AND WEDNESDAY THE AREA OF CONCERN EXPANDS TO INCLUDE MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER SHERIDAN AND WESTERN CHERRY COUNTIES MONDAY AFTERNOON. STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVER LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JACOBS
In the hours before
Special weather statement, Aug 26, 4:15 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 415 PM MDT SUN AUG 26 2012 NEZ004-094-262315- SHERIDAN NE-WESTERN CHERRY NE- 415 PM MDT SUN AUG 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND NORTHEASTERN SHERIDAN COUNTIES UNTIL 515 PM MDT... AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF HOOVER LAKE...OR 18 MILES NORTH OF GORDON...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... HOOVER LAKE AROUND 450 PM MDT. SHELL LAKE STATE WILDLIFE MANAGEMENT AREA AROUND 515 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. ROBERG
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 5:28 AM MDT | Dense Fog Advisory | LBF | Blaine, Boyd, Custer, Frontier, Garfield, Hayes and 6 more | 4 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.